Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 15, 2021, 12:58 AM EDT for Dickenson County, Virginia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 12:58 AM EDT (04:58 UTC)
- Expired
- Jun 15, 2021, 1:15 AM EDT
- In force
- 17 min
- Issued by
- NWS Charleston, WV
County Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
300
WWUS81 KRLX 150458
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
1258 AM EDT Tue Jun 15 2021
VAZ003-150515-
Dickenson-
1258 AM EDT Tue Jun 15 2021
...A STRONG THUNDERSTORM AFFECTING SOUTHEASTERN DICKENSON COUNTY...
At 1258 AM EDT, a strong thunderstorm was located over Trammel, or 10
miles southwest of Davenport, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Trammel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3698 8238 3706 8236 3704 8218 3703 8219
3703 8220 3699 8226 3700 8227 3700 8229
3696 8235 3696 8236
TIME...MOT...LOC 0458Z 279DEG 29KT 3701 8229
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 14, 10:45 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 10:45 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1045 PM EDT Mon Jun 14 2021 .SYNOPSIS... A cold front crosses tonight. A weak upper level disturbance crosses Tuesday. High pressure crosses Wednesday through Thursday. A cold front crosses Saturday but may stall nearby. && .NEAR TERM /THROUGH TUESDAY/... As of 1045 PM Monday... Convective trends continue to decrease along and ahead of a cold front sinking south across the region. Went ahead and dropped the Severe Thunderstorm Watch a little early with no additional severe convection expected this evening. As of 505 PM Monday... Made some updates to increase PoPs along and ahead of an approaching cold front this evening based on latest mesoscale model guidance and current radar trends. Current mesoanalysis reveals an axis of 1000-1500J/kg MLCAPE across portions of SE OH and N WV collocated with 40-50KTs of deep layer shear. To our north, storms have already fired along and ahead of an approaching cold front. As the front continues to sink south-southeast, will see a limited temporal window for some strong to severe thunderstorms in this area prior to instability fading with loss of heating this evening. The main threat with these storms will be locally damaging wind gusts, but an isolated instance of large hail cannot be ruled out. While storms should be a little more progressive than in the preceding days, recent rainfall has left portions of NE WV with saturated soils requiring only 1 inch of rain in 1 hour for small streams and creeks to come out of their banks. Isolated instances of flash flooding will be possible with any more persistent storms in this area this evening. A severe thunderstorm watch has been issued for portions of N and NE WV until 9 PM tonight. As of 230 PM Monday... An upper level trough exits east of the area tonight. An associated cold front will push showers or storms, diminishing in intensity after sunset, perhaps ending before midnight over the mountains. Models parameters suggest abundant moisture in the column with PWATs reaching 1.75 inches during the evening hours. Limited instability with pockets of sfc CAPE reaching 1,800 J/Kg, and deep layered shear of about 50 knots create an ideal environment for some isolated storms to become severe, with damaging winds being the primary threat. Antecedent precipitation has saturated some area with 1 to 2.5 inches that fell yesterday. Additional rainfall over these area will likely result in water issues especially across the north central and northeast portions of our CWA where 3-hour FFG has dropped to around 1 inch. These area will need to be monitored for possible water problems this evening. Showers and storms will taper off as the front exits to the east later overnight. Tonight, low temperatures will be cooler than last night's generally in the 50s, with some pockets reaching 60 degrees across the lowlands. Highs for Tuesday will range from the upper 70s lowlands, into the lower 60s highest elevations northeast mountains. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 240 PM Monday... A cold front will move out of the area as an upper level disturbance pushes eastward with any lingering shower and thunderstorm activity moving out by late Tuesday night. A nice break for some dry and sunny weather will then be in store as surface high pressure moves in for Wednesday and Thursday. At the upper levels, ridging builds into the west through the end of the week. Wednesday and Thursday will be more on the mild side with temperatures a few degrees below normal with the lowlands in the mid to upper 70s and the higher elevations in the upper 50s to lower 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 244 PM Monday... Much of the day Friday is expected to continue to be dry as high pressure gradually moves out of the area. By later on Friday, chances for showers and storms will ramp up once again ahead of a cold front approaching the area for the weekend. This front is expected to stall out over the area Sunday into potentially Monday, keeping chances for precipitation possible through the beginning of the next work week. Flow largely flattens out at the upper levels and an upper low passes north of the area bringing a shortwave trough through Saturday into Sunday. Models generally agree on the pattern of this upper level shortwave, however slightly differ on timing with the GFS and ECMWF a bit quicker to bring the shortwave into the area than the Canadian does. Temperatures are expected to warm again for the long term period and should hover closer to around normal. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... As of 800 PM Monday... A line of thunderstorms across our northern counties currently affecting CKB will sink south this evening as a cold front pushes through the region. These storms are expected to weaken over the next couple hours with impacts possible at EKN, but less likely at the terminals farther south. Heavy downpours may briefly reduce visibilities to 1-3SM. A cold front sweeping through the area overnight will bring in slightly drier air and keep the winds from going calm in all but the most protected valleys. Patchy valley fog is possible, but would not expect the visibility to crash all the day down for most locations given this. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Showers and storms may briefly reduce visibility at EKN to 1-3SM. Fog coverage may vary overnight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 06/15/21 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H L M M H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H M M M H H H H M H H EKN CONSISTENCY L M M M M M L M M M H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H M M M M H H H AFTER 00Z WEDNESDAY... IFR in fog possible most mornings this week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/CG NEAR TERM...ARJ/JP SHORT TERM...CG LONG TERM...CG AVIATION...JP
Hazardous weather outlook, Jun 14, 10:35 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1035 PM EDT Mon Jun 14 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-160245- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1035 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 11:59 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLOOD BUCKHANNON 38.99N 80.23W
06/14/2021 UPSHUR WV 911 CALL CENTER
HIGH WATER ON SEVERAL ROADS IN BUCKHANNON. SOME, LIKE
VICKS RUN AND STONY RUN ROADS, WERE NEARLY IMPASSABLE.
HIGH WATER SIGNS WERE POSTED. STREAMS WERE RISING AND
FLOODING THE USUAL LOW SPOTS ALONG ROADS IN THE AREA.
ROADS.
&&
EVENT NUMBER RLX2100786
TRMLocal storm report, Jun 15, 12:13 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 2 E HORNER 39.00N 80.35W
06/14/2021 LEWIS WV 911 CALL CENTER
TREE DOWN ACROSS BUCKHANNON RUN ROAD NEAR COUNTY LINE.
DISPATCHER SAID THE CALL CAME WHEN THE STORM STARTED.
TIME CORROBORATED WITH RADAR.
&&
EVENT NUMBER RLX2100787
TRMLocal storm report, Jun 15, 12:16 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1216 AM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG HORNER 39.00N 80.38W
06/14/2021 LEWIS WV 911 CALL CENTER
TREE DOWN ACROSS BEECH LICK ROAD. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER RLX2100788
TRMLocal storm report, Jun 15, 12:29 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1229 AM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST BUCKHANNON 38.99N 80.23W
06/14/2021 M43 MPH UPSHUR WV AWOS
43 MPH GUST REPORTED AT THE BUCKHANNON AIRPORT
&&
EVENT NUMBER RLX2100789
TRMSpecial weather statement, Jun 15, 12:54 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
1254 AM EDT Tue Jun 15 2021
OHZ067-075-076-150530-
Washington-Athens-Morgan-
1254 AM EDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON...
SOUTHWESTERN MORGAN AND EAST CENTRAL ATHENS COUNTIES...
At 1254 AM EDT, a strong thunderstorm was located over Chesterhill,
moving southeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marietta, Belpre, Chesterhill, Williamstown, Stockport, Fleming,
Bartlett and Devola.
This includes Interstate 77 in Ohio near mile marker 3.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3944 8142 3941 8145 3940 8147 3937 8151
3934 8156 3928 8157 3927 8158 3928 8160
3928 8167 3927 8169 3950 8201 3964 8188
TIME...MOT...LOC 0454Z 305DEG 28KT 3953 8187
12Special weather statement, Jun 15, 12:58 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1258 AM EDT Tue Jun 15 2021
VAZ003-150515-
Dickenson-
1258 AM EDT Tue Jun 15 2021
...A STRONG THUNDERSTORM AFFECTING SOUTHEASTERN DICKENSON COUNTY...
At 1258 AM EDT, a strong thunderstorm was located over Trammel, or 10
miles southwest of Davenport, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Trammel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3698 8238 3706 8236 3704 8218 3703 8219
3703 8220 3699 8226 3700 8227 3700 8229
3696 8235 3696 8236
TIME...MOT...LOC 0458Z 279DEG 29KT 3701 8229
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Lewis, Randolph, Upshur | 29 min |
| Jun 14, 8:20 PM EDT | Special Weather Statement | RLX | Lewis | 25 min |
| Jun 14, 8:32 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Jun 14, 8:42 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Randolph, Upshur | 48 min |
| Jun 14, 8:46 PM EDT | Special Weather Statement | RLX | Braxton | 29 min |
| Jun 14, 9:17 PM EDT | Special Weather Statement | RLX | Webster | 28 min |
| Jun 14, 9:19 PM EDT | Special Weather Statement | RLX | Clay | 26 min |
| Jun 14, 9:26 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Webster | 34 min |
| Jun 14, 9:54 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Webster | 19 min |
| Jun 14, 9:59 PM EDT | Areal Flood Warning | RLX | Barbour, Randolph, Upshur | 3 hr |
| Jun 15, 1:14 AM EDT | Areal Flood Warning | RLX | Upshur | 3 hr |
| Jun 15, 12:54 AM EDT | Special Weather Statement | RLX | Morgan, Washington | 36 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.